Article Text

PDF

Neutropenic enterocolitis associated with Clostridium tertium.
  1. N Coleman,
  2. G Speirs,
  3. J Khan,
  4. V Broadbent,
  5. D G Wight,
  6. R E Warren
  1. Department of Histopathology, Addenbrooke's Hospital, Cambridge.

    Abstract

    A 15 year old boy being treated for relapsed acute lymphoblastic leukaemia developed severe diarrhoea and abdominal pain which worsened despite empirical antibiotic treatment. A right hemicolectomy was performed. The caecum and ascending colon showed changes typical of neutropenic enterocolitis. Clostridium tertium was isolated from faeces, blood cultures, and from the resected gut wall, with no evidence of other organisms capable of causing such a condition. As far as is known, this is the first reported case in which neutropenic enterocolitis has been associated with well documented C tertium infection, an organism previously described as a cause of bacteraemia in neutropenic patients.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.